# SDR IXXA0000024

- Difficulty date: July 10, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N799AL
- Make and model: Doug DC-8-62
- Aircraft serial: 45922
- Aircraft time: 67,495 hours, 21,585 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Condition: Defective
- Location: Cockpit
- Part time: 67,495 hours, 21,585 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM HIK TO KWA, WHEN THE FLIGHT CREW ILLUMINATED THE COCKPIT LIGHTING SYSTEM SMOKE WAS DETECTED IN THE COCKPIT.  THE FLIGHT CREW EXTINGUISHED THE LIGHTING SYSTEM AND THE SMOKE SUBSIDED.  THE FLIGHT CONTINUED TO KWA FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LIGHT SYSTEM WHICH REVEALED A DEFECTIVE COCKPIT LIGHT BALLAST.  MAINTENANCE PLACED THE COCKPIT LIGHTING SYSTEM ON DEFERRAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
